Alert archive / Tennessee / Flash Flood Warnings in 2025
Flash Flood Warning 77, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at Jul 16, 2025, 10:33 PM CDT for Giles County, Tennessee. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 16, 2025, 10:33 PM CDT (03:33 UTC)
- Expired
- Jul 17, 2025, 1:45 AM CDT
- In force
- 3 hr
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Flood severity
- None
County Giles County, TN
The radar
The Northeast Alabama radar (KHTX), 97 km from the middle of the area, began a volume at 03:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 3.6 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1611 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 1431 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.6
The text
As transmitted.
759
WGUS54 KOHX 170333
FFWOHX
TNC055-170645-
/O.NEW.KOHX.FF.W.0077.250717T0333Z-250717T0645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Nashville TN
1033 PM CDT Wed Jul 16 2025
The National Weather Service in Nashville has issued a
* Flash Flood Warning for...
Northern Giles County in middle Tennessee...
* Until 145 AM CDT.
* At 1033 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 2 and 3 inches of rain
have fallen over the last hour. Additional rainfall amounts of 1
to 3 inches are possible in the warned area. Flash flooding is
ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Pulaski and Lynnville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3536 8692 3525 8696 3521 8702 3521 8721
3535 8721 3537 8717 3539 8707 3537 8692
FLASH FLOOD...RADAR INDICATED
$$
HustedWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Jul 16, 7:00 PM CDT, 3 hours 33 minutes earlier. Its key messages:
- Updated at 700 PM CDT Wed Jul 16 2025
- A Heat Advisory is now in effect for Thursday afternoon as Heat Index values are expected to climb above 105 degrees west of the Cumberland Plateau.
- Diurnal showers and thunderstorms will continue for the foreseeable future.
- The risk of severe weather is low, however, heavy rainfall, gusty winds, and frequent lightning will be possible with any storm.
Area forecast discussion, Jul 16, 7:00 PM CDT, 3 hours 33 minutes before
Area Forecast Discussion National Weather Service Nashville TN 700 PM CDT Wed Jul 16 2025 ...New UPDATE... .KEY MESSAGES... Updated at 700 PM CDT Wed Jul 16 2025 - A Heat Advisory is now in effect for Thursday afternoon as Heat Index values are expected to climb above 105 degrees west of the Cumberland Plateau. - Diurnal showers and thunderstorms will continue for the foreseeable future. - The risk of severe weather is low, however, heavy rainfall, gusty winds, and frequent lightning will be possible with any storm. && .UPDATE... Issued at 700 PM CDT Wed Jul 16 2025 Showers and thunderstorms are continuing to move east this evening out of the area. Expect a quieter night with lows in the 70s. Forecast remains on track. && .SHORT TERM... (Rest of today through Friday Night) Issued at 1130 AM CDT Wed Jul 16 2025 Not a ton going on at forecast time, however we do have some showers and storms moving across our northern half this morning. These should be fairly unimpactful other than to say when these clear out of any given area, the skies will clear out and the heat and humidity will start to crank up. Additional storm development is expected this afternoon, much like we've seen the last couple of weeks -- diurnally driven activity that will die out by the early evening hours. Of course, any of these storms will run the risk of lightning, gusty winds and heavy rainfall. Over the next couple of days, much of our weather influences will be driven by a tropical wave that is moving east to west along the northern Gulf of America and a weak shortwave just to the north of Middle TN. The combination of the two are expected to do two things: increase PoPs chances for our northern half and decrease them for our southern half as weak subsidence is experienced south of I-40. This subsidence will also drive up temperatures/dew points a few more degrees. For this reason, I'm going to go ahead and issue a Heat Advisory for Thursday afternoon as the coverage of 105-110 Heat Index values are looking more likely west of the Cumberland Plateau. This potential will exist on Friday as well, but I think we'll take the issuance of Heat Advisories one day at a time. && .LONG TERM... (Saturday through next Wednesday) Issued at 1130 AM CDT Wed Jul 16 2025 Scattered storm chances will persist right through the upcoming weekend. It is summer, after all. Heat Index values should relax back below 105 degrees each afternoon, however there are some indications that by the start of next week, upper ridging will amplify across the deep south and up into the TN/OH Valleys. While scattered diurnal storm chances likely will not end, Heat Index values will probably climb back into at least advisory territory. In the end, we don't have any organized severe weather threats over the next 7 days, but if you have outdoor plans, keep an eye on the sky each afternoon and stay hydrated! && .AVIATION... (00Z TAFS) Issued at 640 PM CDT Wed Jul 16 2025 VFR conditions anticipated for most of the forecast period. Can't rule out some light fog at KSRB and KCSV due to light winds, clear skies, recent rainfall, and high humidity. Elsewhere, no real aviation concerns except for potential thunderstorms once again tomorrow afternoon. For now, holding off on any thunder mention for all TAF sites as confidence is low at the present time. Wouldn't surprise me if storms formed once again across Middle TN tomorrow, though coverage may not be as high as recent days. && .PRELIMINARY POINT TEMPS/POPS... Nashville 76 95 76 93 / 20 40 30 60 Clarksville 75 93 75 91 / 10 40 30 60 Crossville 70 87 69 86 / 30 50 30 80 Columbia 75 93 74 92 / 20 40 20 60 Cookeville 73 89 72 88 / 20 40 30 70 Jamestown 70 87 71 86 / 20 50 40 80 Lawrenceburg 74 92 73 91 / 20 40 20 60 Murfreesboro 75 95 74 93 / 20 40 20 60 Waverly 74 93 74 91 / 10 30 20 50 && .OHX WATCHES/WARNINGS/ADVISORIES... Heat Advisory from noon to 7 PM CDT Thursday for TNZ005>009- 023>030-056>062-075-093>095. && UPDATE.......Holley SHORT TERM...Unger LONG TERM....Unger AVIATION.....Husted
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 16, 9:48 PM CDT | Areal Flood Advisory | OHX | Cumberland, Van Buren, Warren, White | 5 hr |
| Jul 16, 10:02 PM CDT | Areal Flood Advisory | OHX | Giles, Lawrence | 4 hr |
| Jul 16, 11:04 PM CDT | Flash Flood Warning | OHX | Cumberland, Van Buren, White | 3 hr |
| Jul 16, 11:11 PM CDT | Areal Flood Advisory | OHX | Giles, Lawrence | 3 hr |
| Jul 16, 11:51 PM CDT | Flash Flood Warning | OHX | Giles, Lawrence | 4 hr |
| Jul 16, 11:56 PM CDT | Areal Flood Advisory | OHX | DeKalb, Putnam, Warren, White | 3 hr |
| Jul 17, 12:30 AM CDT | Flash Flood Warning | OHX | DeKalb, Warren, White | 4 hr |
| Jul 17, 12:49 AM CDT | Areal Flood Advisory | OHX | Bedford, Rutherford | 4 hr |
Nearby
Flash Flood Warnings in Tennessee, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.